Ohio, 2005Damaging Winds in Ohio, July 21, 2005
July 21, 2005 · NWS CLE · 3 events in 3 counties and zones
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $29,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 21, 1:21 AM EST, 39 minutes earlier.
Area forecast discussion, Jul 21, 1:21 AM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
221 AM EDT THU JUL 21 2005
.SHORT TERM (TODAY THRU SATURDAY)...
CONVECTIVE COMPLEX SLOWLY TRACKING EAST SOUTHEAST ACROSS THE AREA.
IT SHOULD TAKE A GOOD PORTION OF THE NIGHT TO CLEAR THE AREA OR
DISSIPATE ALL TOGETHER. THIS COMPLEX IS IN RESPONSE TO 500 MB
SHORTWAVE MOVING EAST ACROSS THE AREA AS WELL.
THE PROBLEM FOR THE DAY IS HOW LONG WILL IT TAKE TO CLEAR THIS
PRECIPITATION OUT OF THE AREA. AS AVIATION FORECASTER MENTIONED
BELOW...BUBBLE HIGH IN THE WAKE OF THIS COMPLEX WILL MAINTAIN ITSELF
THROUGH THE MORNING TO SUPPRESS CONVECTION. IT APPEARS THOUGH WITH
SWATH OF MOISTURE WE COULD QUICKLY DESTABILIZE IN THE AFTERNOON FROM
DAY TIME HEATING CAUSING ISOLATED CONVECTION TO DEVELOP. A LIGHT
NORTH WIND WILL DEVELOP OFF LAKE ERIE AND THIS WILL HAVE A
STABILIZING EFFECT ON THE LAKE SHORE AREAS. SO CONVECTION SHOULD BE
CONFINED TO AREAS AWAY FROM THE LAKE THIS AFTERNOON. HOWEVER...I
WILL STILL KEEP A MENTION FOR A CHANCE ALONG THE LAKE AS WELL.
TONIGHT WILL SEE ANOTHER ONGOING PROBLEM BRUSH THE AREA. ANOTHER
SHORTWAVE UP OVER SOUTH DAKOTA WILL MOVE SLOWLY SOUTHEAST TO WESTERN
OHIO. WATER VAPOR IMAGERY AND NAM AND GFS MODELS ALL SHOW THIS
SHORTWAVE OCCURRING AT THE MOMENT WITH A CLUSTER OF CONVECTION
ASSOCIATED WITH IT. I AM EXPECTING THIS FEATURE TO AFFECT THE
WESTERN AREAS OF THE FORECAST AREA BY FRIDAY MORNING. WEAK
SHORTWAVES WILL ALSO MOVE ACROSS THE REST OF THE AREA FRIDAY
MORNING...HENCE WILL GIVE AREA A CONTINUED CHANCE FOR SHOWERS AND
THUNDERSTORMS.
HIGH PRESSURE SYSTEM BUILDS SOUTH ACROSS THE AREA BY LATE AFTERNOON
FRIDAY ENDING THREAT OF THUNDERSTORMS SETTING UP FOR A QUIET NIGHT
FRIDAY NIGHT INTO SATURDAY. STRONG WARM AIR ADVECTION EXPECTED
SATURDAY IN THE WAKE OF THE SURFACE HIGH AND IN ADVANCE OF NEXT
STORM SYSTEM MOVING NORTHEAST INTO THE WESTERN GREAT LAKES. THE
CHANNELLING EFFECT OF THESE TWO SYSTEMS WILL CAUSE TEMPERATURES AND
DEW POINTS TO INCREASE MAKING FOR ANOTHER COUPLE MUGGY DAYS WITH
TEMPERATURES AROUND 90 AND DEW POINTS IN THE LOWER TO MIDDLE 70S.
ONLY REAL MAJOR CHANGE TO THE FORECAST WILL BE THIS MORNING IN
TRYING TO TIME PRECIPITATION AS IT MOVES ACROSS THE AREA.
OTHERWISE...MADE SOME MINOR TWEEKS TO TEMPERATURES TO BRING THEM
DOWN A TAD ON FRIDAY FOR HIGHS. TODAY SHOULD BE QUITE WARM WITH
HIGHS AROUND 90 CENTRAL TO LOWER 90S WEST AND UPPER 80S EAST. LOWS
GENERALLY IN THE 60S TO LOWER 70S EACH DAY.
&&
.LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...
TIMING OF PCPN VERY TOUGH. MODELS GENERALLY AGREE WITH A FRONT FOR
TUE NIGHT. OTHER THAN THAT WITH THE AMS MOIST AND UNSTABLE THERE
WILL BE A THREAT OF PCPN. GUID OK. WITH PLENTY OF WARM TEMPS AT 850
MB WE HAVE TO WATCH HIGHS.
&&
.AVIATION(06Z-06Z)...
NEWLY DVLPD STORMS OVR NW OH/N IND WILL REDEVLOP TO THE SOUTH AND
WEST HOWEVER THE MEAN FLOW WILL DRAG OUT SOME OF THE ACTIVITY
EASTWARD SO WL FCST TEMPO TSRA FOR 2-3 HOURS ALL BUT ERIE EARLY THIS
MORN. MODELS FCST BUBBLE SFC HIGH TO DVLP IN WAKE OF THE STORMS OVR
LWR LAKES AND WL TAKE A CHC AND KEEP TAFS DRY DURING THE DAY THUR. A
LITTLE DAYBREAK FOG AND HZE LIKELY AND THERE IS A CHANCE FOR A
COUPLE OF HOURS OF BKN MVFR CU DEVELOPING DURING THE MORNING BUT
WILL KEEP MVFR CLOUDS SCT AT THIS TIME.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
SHORT TERM...LOMBARDY
LONG TERM...KIELTYKA
AVIATION...KOSARIK
Hazardous weather outlook, Jul 20, 5:07 AM EST, 20 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
607 AM EDT WED JUL 20 2005
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-211006-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
607 AM EDT WED JUL 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Sandusky
- When
- July 21, 2:00 AM EST
- Where
- Sandusky County, 5 mi SW of Fremont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.300, -83.183
A few large limbs were reported down.
Thunderstorm Wind, Ashland
- When
- July 21, 3:00 AM EST
- Where
- Ashland County, Ruggles
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.033, -82.400
A few large limbs were reported down.
Thunderstorm Wind, Lucas
- When
- July 21, 8:00 PM EST
- Where
- Lucas County, Toledo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.650, -83.550
A few trees and utility poles were reported down from severe thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 21 to 26, 20052 deaths · 93 injured · 11 events
- Heat in Kentucky, July 21 to 26, 200569 injured · 22 events
- Heat in Illinois, July 21 to 26, 200562 injured · 19 events
- Hail in North Dakota, July 21, 2005$93 million · 2.5 in hail · 1 event
- Heat in Kansas, July 21 to 25, 20051 death · 7 events
- Hail in North Dakota, July 21, 20053 injured · $7.0 million · 2.75 in hail · 1 event
- Lightning Strike in Minnesota, July 21, 2005$1.6 million · 1 event
- Hail and Damaging Winds in Indiana, July 21, 2005$555,000 · 1 in hail · 19 events
- Hail and Damaging Winds in South Dakota, July 21, 2005$522,000 · 3 in hail · 17 events
- Hail and Damaging Winds in Georgia, July 21, 2005$549,000 · 1 in hail · 8 events
- Lightning Strikes in Indiana, July 21, 2005$312,000 · 6 events
- Damaging Winds and Lightning Strikes in Mississippi, July 21, 2005$290,000 · 55 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466921, 5466922, 5466923.